Alert archive / Texas / Flood Watches in 2007

Flood Watch 1, NWS Austin/San Antonio, TX

May 7, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flood watch at May 7, 2007, 6:11 PM CDT for 4 counties in Texas. It took effect at May 7, 2007, 7:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 7, 2007, 6:11 PM CDT (23:11 UTC)
In effect from
May 7, 2007, 7:00 PM CDT
Expired
May 7, 2007, 10:29 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Dimmit County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 60 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3147 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flood watch went out at May 7, 3:28 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 7, 3:28 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT MON MAY 7 2007

.DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF
DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS
BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU
AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN
AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF
HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE
SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG
THIS BOUNDARY AND EXTEND INTO MEXICO.

DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL
TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE
REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE
PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS
THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY
RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF
POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD
WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS
ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN
PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE
FORECAST THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  87  66  84  64 /  20  20  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  68  85  64  83  58 /  20  20  20  10  20
DEL RIO INTL AIRPORT           71  83  69  78  66 /  70  60  50  40  40
SAN ANTONIO INTL AIRPORT       70  85  66  82  63 /  20  20  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
EDWARDS...KINNEY...REAL...VAL VERDE.

&&

03/11
Hazardous weather outlook, May 7, 5:52 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007

TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.

TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.

TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.

In the hours before

Local storm report, May 7, 1:04 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HAIL             DEL RIO                 29.38N 100.90W
05/07/2007  E0.50 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL.

0830 AM     FLASH FLOOD      COMSTOCK                29.68N 101.17W
05/07/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            HIGHWAYS 1024 AND 163 CLOSED.

0830 AM     FLASH FLOOD      9 SW JUNO               30.06N 101.22W
05/07/2007                   VAL VERDE          TX   CO-OP OBSERVER

            LOW WATER CROSSINGS FLOODED AROUND HUDSPETH RIVER RANCH.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:28 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 5:51 AM CDTSevere Thunderstorm WarningEWXVal Verde27 min
May 7, 6:10 AM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:31 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
May 7, 7:12 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 8:37 AM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
May 7, 9:11 AM CDTSevere Thunderstorm WarningEWXKinney64 min
May 7, 10:17 AM CDTFlash Flood WarningEWXReal3 hr
May 7, 11:34 AM CDTFlash Flood WarningEWXEdwards86 min
May 7, 11:50 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more13 hr
May 7, 12:46 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 5:42 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:06 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr

Nearby

Flood Watches in Texas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.